Home|Journals Follow on Twitter| Subscribe to List

Directory for Medical Articles
 

Open Access

3



A rare case report on ethambutol induced optic neuritis

Gopineni Divya, D. Ranganayakulu.

Abstract
Ethambutol (EMB) is one of the first-line drugs in the treatment of tuberculosis. EMB induced ocular toxicity is a rare side-effect that observed as either dose or duration related effect and reversible on therapy discontinuation. We report a rare case of EMB-induced optic neuritis, even though the dose and duration are not related to it. After withdrawal of the drug, we observed there is a recovery and mapping of the central visual field showed only slight enlargement of the blind spot in the right eye. If there is no vision improvement, but ocular toxicity is not severe, isoniazid should also be stopped.

Key words: Ethambutol, Optic neuritis, Isoniazid



Share this Article


Advertisement
Applied Medical Research

SUBMIT YOUR ARTICLE NOW


ScopeMed.com
ScopeMed Home
Follow ScopeMed on Twitter
BiblioCAM
Author Tools
eJPort Journal Hosting
About ScopeMed
License Information
Terms & Conditions
Privacy Policy
Suggest a Journal
Publisher Login
Contact Us

The articles in Scopemed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
ScopeMed is a Database Service for Scientific Publications. Copyright ScopeMed Information Services.
Scopemed Buttons